Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Apr 30, 2021, 4:16 PM EDT. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2021, 4:16 PM EDT (20:16 UTC)
- Expired
- Apr 30, 2021, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS New York, NY
The radar
The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WWUS81 KOKX 302016
SPSOKX
Special Weather Statement
National Weather Service New York NY
416 PM EDT Fri Apr 30 2021
CTZ007-008-302045-
Northern New London-Northern Middlesex-
416 PM EDT Fri Apr 30 2021
...A SHOWER WILL AFFECT CENTRAL NEW LONDON AND NORTHERN MIDDLESEX
COUNTIES...
At 415 PM EDT, a shower was located near East Haddam, or near
Colchester, moving east at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
shower.
This shower will be near...
Salem and East Lyme around 425 PM EDT.
Waterford around 430 PM EDT.
Preston and Gales Ferry around 435 PM EDT.
Ledyard around 445 PM EDT.
LAT...LON 4153 7203 4140 7206 4140 7209 4139 7209
4140 7210 4143 7210 4141 7222 4144 7224
4144 7227 4143 7228 4149 7251 4157 7247
TIME...MOT...LOC 2015Z 283DEG 44KT 4151 7240
$$
METWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Apr 30, 3:53 PM EDT, 23 minutes earlier.
Area forecast discussion, Apr 30, 3:53 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service New York NY
353 PM EDT Fri Apr 30 2021
.SYNOPSIS...
Low pressure will track into the maritimes tonight. High
pressure will build south of the region on Saturday. A frontal
boundary becomes nearly stationary in the vicinity for Sunday. A
series of low pressure systems then move across the area
through Wednesday, with a cold front moving through Wednesday
night. High pressure briefly returns Thursday. Another low may
impact the region next Friday.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Strong winds will continue tngt. The wind advy remains in
effect. The cwa has already hit advy criteria across most of the
area, with an isold gust at a NYC rooftop mesonet hitting 60 mph
with the band of shwrs that rolled thru. That activity has
limited further convective potential a little, but the radar
continues to show upstream development especially across NJ.
Isold shwrs have been included until 00Z. A boost in wind gusts
possible in any shwrs with the small downdraft contribution.
After 00Z, limited pcpn to sprinkle chances as instability
weakens. The models have been consistent in bringing down some
activity late tngt across ern areas from nrn New England.
A secondary surge of stronger winds aloft reaching up to 55kt at
h85 is still on track for this eve thru 6Z. This will reinforce
the strong winds. There may be a slight increase in gust
potential, so maintained the isold 60 mph wording in the advy.
Speeds do look to come down aft 6Z.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Lighter winds but still breezy on Sat. The strength of the flow
should be sufficient to keep the sea breeze at bay, so a warm
day down to the shoreline. The guidance may be a little too cool
on LI because of this, so an increase in highs may be warranted
depending on how the overnight data looks. No big deviations
from the NBM with this fcst.
There is a chance for a few shwrs/sprinkles Sat ngt with a weak
wave coming in from the west. Despite the NAM being pretty
meager with qpf, the 15Z SREF was relatively bullish on pops
with widespread 20-40 percent. Went with the SREF but limited
to 20 percent for now.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Sunday a northern stream cold front will move into the northeast and
become nearly stationary somewhere across southern New England into
Pennsylvania and into the Ohio Valley. Meanwhile ridging will remain
off the Atlantic coast. The strength of this ridge will determine
where the front stalls. The southern stream will remain active into
the middle of next week as a series of lows track across or near the
area. There remains uncertainty with the timing, placement, and
depths of the lows. While there are chances of precipitation
much of the time, there will also be dry periods. At this time
Tuesday afternoon will have the best elevated instability, and
will include a slight chance for thunder. And Thursday at this
time looks like a dry day before another southern stream affects
the area Friday.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR. An isolated -shra is still possible early this evening but
coverage is widely scattered and not widespread enough to include in
the TAF.
Main issue is the winds. Expect NW winds 30-35g40-45kt into tonight
for NYC/NJ terminals. Slightly lower winds/gusts for other
terminals. WNW winds subside to 20-25G30-35kt after 06-09z. Saturday
winds become more westerly near 15kt with a few higher gusts earlier
in the day.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Wind direction for evening push likely to average left of 310
magnetic, but could occasionally veer to the right (particularly
LGA).
.OUTLOOK FOR 21Z SATURDAY THROUGH WEDNESDAY...
.21z Saturday...VFR. NW winds G25-30kt for morning push, diminishing
to under 20 kt by afternoon.
.Sunday...VFR.
.Monday through Wednesday...MVFR or lower cond possible with
chance of showers and a possible aft/eve tstm.
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
&&
.MARINE...
The gale warning remains in effect for tngt with gusts to around
45kt, especially nearshore. Winds will gradually diminish on Sat
but a sca will likely be needed for all waters. Winds and seas
go blw sca criteria Sat ngt.
A persistent and strong southwest flow ahead of an approaching cold
front Sunday will allow for ocean seas to build to SCA levels. And
wind gusts across the ocean waters east of Moriches Inlet may also
be near 25 kt for several hours Sunday. As the frontal boundary
moves into the vicinity of the waters the pressure gradient weakens
and during Sunday evening seas subside below 5 feet. The non ocean
waters likely remain below SCA levels Sunday and Sunday night. Then
Monday into midweek winds and seas remain below SCA levels across
all the forecast waters as a series of lows track across the region.
There is uncertainty as to where, and how deep, the lows will
track. And depending on the tracks SCA conditions will be possible
at times.
&&
.HYDROLOGY...
No hydrologic impacts are expected through the forecast period.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 6 AM EDT Saturday for CTZ005>012.
NY...Wind Advisory until 6 AM EDT Saturday for NYZ067>075-078>081-
176>179.
NJ...Wind Advisory until 6 AM EDT Saturday for NJZ002-004-006-
103>108.
MARINE...Gale Warning until 6 AM EDT Saturday for ANZ331-332-335-338-
340-345-350-353-355.
&&
SYNOPSIS...JMC/MET
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...MET
AVIATION...IRD
MARINE...JMC/MET
HYDROLOGY...JMC/METHazardous weather outlook, Apr 30, 3:36 AM EDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service New York NY 336 AM EDT Fri Apr 30 2021 NJZ002-004-006-103>108-NYZ067>075-176-178-010745- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 336 AM EDT Fri Apr 30 2021 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NYZ078>081-177-179-010745- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 336 AM EDT Fri Apr 30 2021 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EDT SATURDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-010745- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 336 AM EDT Fri Apr 30 2021 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Apr 30, 2:32 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service New York NY
232 PM EDT Fri Apr 30 2021
NJZ006-106-108-NYZ074-075-178-301900-
Hudson-Eastern Union-Eastern Essex-Southern Queens-Kings
(Brooklyn)-Richmond (Staten Is.)-
232 PM EDT Fri Apr 30 2021
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...EASTERN UNION...
RICHMOND AND KINGS COUNTIES...
At 232 PM EDT, a strong thunderstorm was located over Linden, moving
southeast at 35 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
Locations impacted include...
Elizabeth, Flatbush, Bayonne, Linden, Coney Island, Rockaway Beach,
Todt Hill, Huguenot, The Verrazano Narrows Bridge, Bay Ridge, Port
Richmond, Tottenville, Tompkinsville, Bensonhurst and Oakwood.
LAT...LON 4052 7425 4054 7425 4056 7422 4059 7421
4060 7422 4059 7429 4061 7431 4073 7422
4069 7405 4064 7406 4068 7402 4062 7377
4059 7373 4058 7373 4053 7394 4056 7395
4056 7401 4060 7404 4053 7410 4050 7422
TIME...MOT...LOC 1832Z 295DEG 29KT 4062 7420Special weather statement, Apr 30, 4:03 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service New York NY
403 PM EDT Fri Apr 30 2021
NYZ176-178-179-302030-
Northern Queens-Southern Queens-Southern Nassau-
403 PM EDT Fri Apr 30 2021
...A SHOWER WILL AFFECT QUEENS AND SOUTHERN NASSAU COUNTIES...
At 403 PM EDT, a shower was located over Elmont, or near Garden City,
moving southeast at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
shower.
Locations impacted include...
Jamaica, Levittown, Freeport, Valley Stream, Garden City, Massapequa,
Lynbrook, Mineola, Westbury, Jones Beach, Hempstead, Elmont,
Oceanside, Baldwin and Wantagh.
LAT...LON 4073 7383 4079 7375 4076 7371 4077 7370
4078 7365 4072 7343 4066 7343 4066 7341
4063 7341 4063 7342 4062 7341 4061 7341
4062 7342 4061 7342 4060 7341 4057 7356
TIME...MOT...LOC 2003Z 299DEG 43KT 4074 7371
METSpecial weather statement, Apr 30, 4:05 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service New York NY
405 PM EDT Fri Apr 30 2021
NYZ081-302015-
Southeast Suffolk-
405 PM EDT Fri Apr 30 2021
...A SHOWER WILL AFFECT CENTRAL SUFFOLK COUNTY...
At 405 PM EDT, a shower was located near Shinnecock Hills, or near
Westhampton, moving east at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
shower.
Locations impacted include...
Southampton, Shinnecock Hills, Hampton Bays, East Quogue, Flanders
and Quogue.
LAT...LON 4081 7268 4093 7260 4091 7250 4092 7250
4090 7239 4084 7241 4083 7246 4079 7261
TIME...MOT...LOC 2005Z 282DEG 50KT 4083 7254
METSpecial weather statement, Apr 30, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
416 PM EDT Fri Apr 30 2021
CTZ007-008-302045-
Northern New London-Northern Middlesex-
416 PM EDT Fri Apr 30 2021
...A SHOWER WILL AFFECT CENTRAL NEW LONDON AND NORTHERN MIDDLESEX
COUNTIES...
At 415 PM EDT, a shower was located near East Haddam, or near
Colchester, moving east at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
shower.
This shower will be near...
Salem and East Lyme around 425 PM EDT.
Waterford around 430 PM EDT.
Preston and Gales Ferry around 435 PM EDT.
Ledyard around 445 PM EDT.
LAT...LON 4153 7203 4140 7206 4140 7209 4139 7209
4140 7210 4143 7210 4141 7222 4144 7224
4144 7227 4143 7228 4149 7251 4157 7247
TIME...MOT...LOC 2015Z 283DEG 44KT 4151 7240
METThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:32 PM EDT | Special Weather Statement | OKX | Kings, Richmond | 28 min |
| Apr 30, 4:03 PM EDT | Special Weather Statement | OKX | Nassau | 27 min |
| Apr 30, 4:05 PM EDT | Special Weather Statement | OKX | Suffolk | 10 min |
| Apr 30, 7:04 PM EDT | Special Weather Statement | OKX | Kings, Richmond | 41 min |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.